Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 4, 2019, 3:47 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 3:47 PM MDT (21:47 UTC)
- Expired
- Jul 4, 2019, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fremont County, WY, Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 49 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WUUS55 KRIW 042147
SVRRIW
WYC013-017-042230-
/O.NEW.KRIW.SV.W.0039.190704T2147Z-190704T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
347 PM MDT Thu Jul 4 2019
The National Weather Service in Riverton has issued a
* Severe Thunderstorm Warning for...
South central Hot Springs County in central Wyoming...
Central Fremont County in central Wyoming...
* Until 430 PM MDT.
* At 346 PM MDT, a severe thunderstorm was located 15 miles southeast
of Anchor Dam, which is 19 miles north of Pavillion, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Hot Springs and central Fremont Counties, including
the following locations... Hot Springs County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4337 10881 4347 10887 4378 10836 4348 10814
TIME...MOT...LOC 2146Z 238DEG 19KT 4352 10860
HAIL...1.00IN
WIND...60MPH
$$
Hulme2 follow-up statements
641
WWUS55 KRIW 042206
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
406 PM MDT Thu Jul 4 2019
WYC013-017-042230-
/O.CON.KRIW.SV.W.0039.000000T0000Z-190704T2230Z/
Hot Springs-Fremont-
406 PM MDT Thu Jul 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL HOT SPRINGS AND NORTHERN FREMONT COUNTIES...
At 406 PM MDT, a severe thunderstorm was located 14 miles southwest
of Thermopolis, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Hot Springs and northern Fremont Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Riverton.
&&
LAT...LON 4340 10867 4353 10870 4367 10828 4348 10814
4340 10860
TIME...MOT...LOC 2206Z 256DEG 24KT 4350 10844
HAIL...1.00IN
WIND...60MPH
$$
Hulme578
WWUS55 KRIW 042228 RRA
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
428 PM MDT Thu Jul 4 2019
WYC013-017-042238-
/O.EXP.KRIW.SV.W.0039.000000T0000Z-190704T2230Z/
Hot Springs-Fremont-
428 PM MDT Thu Jul 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOT SPRINGS AND
NORTHERN FREMONT COUNTIES WILL EXPIRE AT 430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.
LAT...LON 4340 10867 4353 10870 4367 10828 4348 10814
4340 10860
TIME...MOT...LOC 2228Z 238DEG 19KT 4353 10837
$$
HulmeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:48 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 4, 1:48 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Riverton WY 148 PM MDT Thu Jul 4 2019 .SHORT TERM...This afternoon through Friday Issued at 1051 AM MDT Thu Jul 4 2019 Atmosphere starting to percolate this afternoon, as local temperatures begin to reach the convective temperature. Good shear and CAPE values around 1500 bring a threat for strong to severe thunderstorms through midevening. Main threat is large hail, but isolated tornadoes are also a threat early this evening. Axis of the H5 trough sweeps toward Wyoming overnight, adding a final surge of midlevel lift to the region. Showers and a few thunderstorms are expected to redevelop and spread northeastward overnight, mainly for west Wyoming. As the vort rotates through to the northeast Friday morning, and few lingering showers and thunderstorms could be continuing across the far northern zones into the early afternoon. Activity should be ending south to north through the day. .LONG TERM...Friday night through Wednesday Issued at 1051 AM MDT Thu Jul 4 2019 Showers and thunderstorms will linger in the north and east Friday night as a shortwave moves out of the area. This activity should will dissipate quickly after midnight. With continued southwesterly flow, areas of south and southwest Wyoming will stay in a drier airmass on Saturday, with relative humidities dropping into the teens. By Sunday the low humidities will spread throughout southern and central Wyoming. Gusty winds will help to elevate fire weather conditions at times through the weekend, especially on Sunday afternoon when winds will increase in response to a tightening pressure gradient. Additionally, temperatures will warm Saturday onward as stronger southwest flow advects a warmer airmass into the area. There still looks to be enough forcing and moisture for continued rain chances during the weekend but most areas should remain dry. Warmer temperatures will continue into next week, with continued afternoon rain chances mainly across the north as weak shortwave move through Montana. && .AVIATION...For the 18Z TAFS through 18Z Friday afternoon Issued at 1051 AM MDT Thu Jul 4 2019 Thunderstorm activity will be on the increase this afternoon for all TAF sites, except maybe RKS. First wave of thunderstorms still looking to happen between now and 01z. A another shortwave sweeps toward Wyoming this evening, another round of showers and isolated thunderstorms is expected to develop roughly around midnight, impacting all locations. This wave will sweep to the northeast on Friday, leaving most areas mostly clear. A few lingering thunderstorms may develop on the higher elevations of the Big Horn and Absaroka ranges, possibly drifting toward COD/WRL/BYG during the afternoon. && .FIRE WEATHER... Issued AT 1051 AM MDT Thu Jul 4 2019 Isolated to scattered thunderstorms will occur over much of the area this afternoon and evening. Some thunderstorms could be severe with large hail, high winds, along with torrential rainfall with the greatest risk across the southern Bighorn Basin, Fremont, Natrona, and S. Johnson counties. The highest fire weather conditions this afternoon will be in southeast Sweetwater County with RHs in the mid to upper teens and southwesterly winds about 20 mph gusting to around 30 mph. On Friday, drier conditions are expected over the far west and southwest. Winds will be gusty but not over the critical threshold. Thunderstorms are expected again over the rest of the area. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Straub LONG TERM...Hulme AVIATION...Straub FIRE WEATHER...Hulme
Hazardous weather outlook, Jul 4, 4:48 AM MDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 448 AM MDT Thu Jul 4 2019 WYZ001>020-022>030-051200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 448 AM MDT Thu Jul 4 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms. Some storms could be severe especially across the southern Bighorn Basin, Fremont County, Natrona County, southern Johnson County and surrounding mountains. Large hail will be the primary hazard, but damaging winds and an isolated tornado could occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday...Isolated to scattered thunderstorms over the north and east. Saturday...Strong thunderstorms are possible over the north and east. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. TEAM RIVERTON
In the hours before
Special weather statement, Jul 4, 3:19 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Riverton WY 319 PM MDT Thu Jul 4 2019 WYZ009-011-042145- Southeast Johnson County-Bighorn Mountains Southeast- 319 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON AND SOUTHEASTERN WASHAKIE COUNTIES UNTIL 345 PM MDT... At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Hole In The Wall, which is 25 miles southwest of Kaycee, moving northeast at 5 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Johnson and southeastern Washakie Counties, including the following locations... Barnum. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central and north central Wyoming. LAT...LON 4348 10712 4357 10721 4381 10687 4366 10668 TIME...MOT...LOC 2119Z 243DEG 6KT 4355 10710 Straub
Local storm report, Jul 4, 3:20 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL RIVERTON 43.04N 108.42W
07/04/2019 M0.50 INCH FREMONT WY NWS EMPLOYEE
&&
GSWANSONSpecial weather statement, Jul 4, 3:20 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Riverton WY 320 PM MDT Thu Jul 4 2019 WYZ017-042145- Wind River Basin- 320 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 345 PM MDT... At 319 PM MDT, trained weather spotters reported a strong thunderstorm near Hidden Valley, which is near Riverton, moving northeast at 25 mph. A NWS Forecaster has reported half inch hail at the Riverton Fire Department. Half inch hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Boysen State Park around 330 PM MDT. Hidden Valley around 335 PM MDT. Shoshoni around 345 PM MDT. Other locations impacted by this storm include Fremont County Fairgrounds and Bonneville. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central Wyoming. LAT...LON 4300 10834 4301 10839 4338 10828 4323 10788 TIME...MOT...LOC 2119Z 211DEG 20KT 4309 10828 Hulme
Special weather statement, Jul 4, 3:22 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Riverton WY 322 PM MDT Thu Jul 4 2019 WYZ009-011-042145- Southeast Johnson County-Bighorn Mountains Southeast- 322 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON AND SOUTHEASTERN WASHAKIE COUNTIES UNTIL 345 PM MDT... At 321 PM MDT, Doppler radar was tracking a strong thunderstorm near Waltman Rest Area, which is 42 miles east of Shoshoni, moving northeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Johnson and southeastern Washakie Counties, including the following locations... Barnum. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central and north central Wyoming. LAT...LON 4348 10712 4357 10721 4381 10687 4366 10668 TIME...MOT...LOC 2121Z 221DEG 13KT 4311 10729 Straub
Special weather statement, Jul 4, 3:27 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Riverton WY 327 PM MDT Thu Jul 4 2019 WYZ005-007-017-042200- Owl Creek and Bridger Mountains-Wind River Basin-Southwest Big Horn Basin- 327 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Pavillion, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Hot Springs and central Fremont Counties. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central Wyoming. LAT...LON 4332 10893 4344 10895 4373 10849 4344 10826 TIME...MOT...LOC 2127Z 244DEG 24KT 4346 10873 Hulme
Special weather statement, Jul 4, 3:30 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Riverton WY 330 PM MDT Thu Jul 4 2019 WYZ005>007-042200- Owl Creek and Bridger Mountains-Southeast Big Horn Basin-Southwest Big Horn Basin- 330 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES UNTIL 400 PM MDT... At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Legend Rock State Petroglyph Site, which is 23 miles southeast of Meeteetse, moving northeast at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Hot Springs and northwestern Washakie Counties, including the following locations... Badlands Overlook and Grass Creek. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central Wyoming. LAT...LON 4381 10875 4387 10879 4415 10837 4387 10820 TIME...MOT...LOC 2128Z 247DEG 11KT 4394 10851 Hulme
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:15 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jul 3, 6:20 PM MDT | Special Weather Statement | RIW | Washakie | 40 min |
| Jul 3, 6:42 PM MDT | Special Weather Statement | RIW | Johnson | 33 min |
| Jul 3, 6:48 PM MDT | Special Weather Statement | RIW | Johnson | 27 min |
| Jul 3, 7:04 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 26 min |
| Jul 3, 7:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 24 min |
| Jul 3, 7:24 PM MDT | Special Weather Statement | RIW | Johnson | 21 min |
| Jul 3, 7:34 PM MDT | Special Weather Statement | RIW | Natrona | 26 min |
| Jul 3, 7:46 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 29 min |
| Jul 3, 8:13 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 32 min |
| Jul 3, 8:17 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 43 min |
| Jul 3, 9:22 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 38 min |
| Jul 3, 11:58 PM MDT | Special Weather Statement | RIW | Natrona | 47 min |
| Jul 4, 12:35 AM MDT | Special Weather Statement | RIW | 40 min | |
| Jul 4, 12:37 AM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 4, 1:18 AM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Jul 4, 2:46 AM MDT | Special Weather Statement | RIW | Fremont | 29 min |
| Jul 4, 2:59 AM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| Jul 4, 3:37 AM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 38 min |
| Jul 4, 4:09 AM MDT | Special Weather Statement | RIW | 51 min | |
| Jul 4, 4:14 AM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 4, 4:54 AM MDT | Special Weather Statement | RIW | Johnson | 66 min |
| Jul 4, 5:05 AM MDT | Severe Thunderstorm Warning | RIW | Natrona | 55 min |
| Jul 4, 5:53 AM MDT | Severe Thunderstorm Warning | RIW | Natrona | 37 min |
| Jul 4, 1:41 PM MDT | Special Weather Statement | RIW | Fremont | 34 min |
| Jul 4, 2:07 PM MDT | Special Weather Statement | RIW | 23 min | |
| Jul 4, 2:26 PM MDT | Special Weather Statement | RIW | Fremont | 34 min |
| Jul 4, 2:36 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jul 4, 2:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Jul 4, 3:07 PM MDT | Special Weather Statement | RIW | Hot Springs | 23 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jul 4, 3:20 PM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| Jul 4, 3:22 PM MDT | Special Weather Statement | RIW | Johnson | 23 min |
| Jul 4, 3:27 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Jul 4, 3:30 PM MDT | Special Weather Statement | RIW | Hot Springs | 30 min |
| Jul 4, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 42 min |
| Jul 4, 3:38 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 41 min |
| Jul 4, 3:51 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
| Jul 4, 4:03 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 42 min |
| Jul 4, 4:12 PM MDT | Special Weather Statement | RIW | Fremont | 33 min |
| Jul 4, 4:15 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jul 4, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 31 min |
| Jul 4, 4:20 PM MDT | Special Weather Statement | RIW | Washakie | 25 min |
| Jul 4, 4:24 PM MDT | Special Weather Statement | RIW | Washakie | 36 min |
| Jul 4, 4:31 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Jul 4, 4:38 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 52 min |
| Jul 4, 4:45 PM MDT | Special Weather Statement | RIW | Natrona | 30 min |
| Jul 4, 4:46 PM MDT | Special Weather Statement | RIW | Fremont | 29 min |
| Jul 4, 4:50 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 40 min |
| Jul 4, 4:55 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 50 min |
| Jul 4, 5:05 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 40 min |
| Jul 4, 5:25 PM MDT | Special Weather Statement | RIW | Hot Springs | 35 min |
| Jul 4, 5:25 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 50 min |
| Jul 4, 5:35 PM MDT | Tornado Warning | RIW | Natrona | 25 min |
| Jul 4, 5:52 PM MDT | Areal Flood Advisory | RIW | Hot Springs, Washakie | 3 hr |
| Jul 4, 5:53 PM MDT | Tornado Warning | RIW | Johnson, Washakie | 14 min |
| Jul 4, 5:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.